Alert archive / Kansas / Red Flag Warnings in 2022

Red Flag Warning 16, NWS Wichita, KS

October 12, 202222 counties in Kansas

NWS Wichita, KS issued this red flag warning at Oct 12, 2022, 2:55 PM CDT for 22 counties in Kansas. It took effect at Oct 13, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2022, 2:55 PM CDT (19:55 UTC)
In effect from
Oct 13, 2022, 12:00 PM CDT
Expired
Oct 13, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS
All 22 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harvey County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 60 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

444 
WWUS83 KICT 121955
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
255 PM CDT Wed Oct 12 2022

KSZ032-033-048-049-051>053-068>072-094>096-098>100-131100-
/O.NEW.KICT.FW.W.0016.221013T1700Z-221014T0000Z/
Russell-Lincoln-Ellsworth-Saline-McPherson-Marion-Chase-Harvey-
Butler-Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
255 PM CDT Wed Oct 12 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT THURSDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032, 033,
048, 049, 051, 052, 053, 068, 069, 070, 071, 072, 094, 095, 096,
098, 099, AND 100...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from noon to 7 PM CDT Thursday.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
4 follow-up statements
622 
WWUS83 KICT 130837
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
337 AM CDT Thu Oct 13 2022

KSZ047-050-067-083-132345-
/O.NEW.KICT.FW.A.0013.221014T1700Z-221015T0000Z/
/O.EXA.KICT.FW.W.0016.221013T1700Z-221014T0000Z/
Barton-Rice-Reno-Sedgwick-
337 AM CDT Thu Oct 13 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
047, 050, 067, AND 083...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 047, 050, 067, AND 083...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from noon today to 7 PM CDT this evening. A Fire Weather Watch
has also been issued. This Fire Weather Watch for extreme
grassland fire danger is in effect from Friday afternoon through
Friday evening.

* Extreme Grassland Fire Danger...Is forecast for both today and
  Friday.

* Winds...West 15 to 25 mph with gusts up to 35 mph for both today
  and Friday.

* Relative Humidity...for both this afternoon and Friday afternoon
  is expected to be in the 15% to 20% range. 

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ032-033-048-049-051>053-068>072-094>096-098>100-132345-
/O.NEW.KICT.FW.A.0013.221014T1700Z-221015T0000Z/
/O.CON.KICT.FW.W.0016.221013T1700Z-221014T0000Z/
Russell-Lincoln-Ellsworth-Saline-McPherson-Marion-Chase-Harvey-
Butler-Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
337 AM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 032, 033, 048, 049, 051, 052, 053, 068, 069, 070, 071, 072,
094, 095, 096, 098, 099, AND 100...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 032, 033, 048, 049, 051, 052, 053, 068, 069, 070, 071, 072,
094, 095, 096, 098, 099, AND 100...

The National Weather Service in Wichita has issued a Fire Weather
Watch for extreme grassland fire danger, which is in effect from
Friday afternoon through Friday evening.

* Extreme Grassland Fire Danger...Is forecast for both today and
  Friday.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ093-132345-
/O.NEW.KICT.FW.A.0013.221014T1700Z-221015T0000Z/
Cowley-
337 AM CDT Thu Oct 13 2022

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONE 093...

The National Weather Service in Wichita has issued a Fire Weather
Watch for extreme grassland fire danger, which is in effect from
Friday afternoon through Friday evening.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Southwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 16 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
130 
WWUS83 KICT 131334
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
834 AM CDT Thu Oct 13 2022

KSZ032-033-047>053-067>072-083-094>096-098>100-140445-
/O.CON.KICT.FW.W.0016.221013T1700Z-221014T0000Z/
/O.CON.KICT.FW.A.0013.221014T1700Z-221015T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Sedgwick-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
834 AM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 032, 033, 048, 049, 051, 052, 053, 068, 069, 070, 071, 072,
094, 095, 096, 098, 099, AND 100...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 032, 033, 048, 049, 051, 052, 053, 068, 069, 070,
071, 072, 094, 095, 096, 098, 099, AND 100...

* Extreme Grassland Fire Danger...Is forecast for both today and 
  Friday.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ093-140445-
/O.CON.KICT.FW.A.0013.221014T1700Z-221015T0000Z/
Cowley-
834 AM CDT Thu Oct 13 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONE 093...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Southwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 16 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
101 
WWUS83 KICT 132009
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
309 PM CDT Thu Oct 13 2022

KSZ032-033-047>053-067>072-083-094>096-098>100-141115-
/O.UPG.KICT.FW.A.0013.221014T1700Z-221015T0000Z/
/O.NEW.KICT.FW.W.0017.221014T1700Z-221015T0000Z/
/O.CON.KICT.FW.W.0016.000000T0000Z-221014T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Sedgwick-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
309 PM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032,
033, 048, 049, 051, 052, 053, 068, 069, 070, 071, 072, 094, 095,
096, 098, 099, AND 100...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT FRIDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032, 033,
047, 048, 049, 050, 051, 052, 053, 067, 068, 069, 070, 071, 072,
083, 094, 095, 096, 098, 099, AND 100...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from noon to 7 PM CDT Friday. The Fire Weather Watch is no longer
in effect.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ093-141115-
/O.UPG.KICT.FW.A.0013.221014T1700Z-221015T0000Z/
/O.NEW.KICT.FW.W.0017.221014T1700Z-221015T0000Z/
Cowley-
309 PM CDT Thu Oct 13 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT FRIDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 093...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from noon to 7 PM CDT Friday. The Fire Weather Watch is no longer
in effect.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...West 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ082-091-092-141115-
/O.NEW.KICT.FW.W.0017.221014T1700Z-221015T0000Z/
Kingman-Harper-Sumner-
309 PM CDT Thu Oct 13 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT FRIDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 082, 091,
AND 092...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from noon to 7 PM CDT Friday.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...West 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
121 
WWUS83 KICT 140001
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
701 PM CDT Thu Oct 13 2022

KSZ032-033-047>053-067>072-083-094>096-098>100-141515-
/O.EXP.KICT.FW.W.0016.000000T0000Z-221014T0000Z/
/O.CON.KICT.FW.W.0017.221014T1700Z-221015T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Sedgwick-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
701 PM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
FRIDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032, 033, 047, 048, 049, 050, 051, 052, 053, 067, 068, 069, 070,
071, 072, 083, 094, 095, 096, 098, 099, AND 100...
...RED FLAG WARNING HAS EXPIRED FOR EXTREME GRASSLAND FIRE DANGER
FOR FIRE WEATHER ZONES 032, 033, 047, 048, 049, 050, 051, 052,
053, 067, 068, 069, 070, 071, 072, 083, 094, 095, 096, 098, 099,
AND 100...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ082-091>093-141515-
/O.CON.KICT.FW.W.0017.221014T1700Z-221015T0000Z/
Kingman-Harper-Sumner-Cowley-
701 PM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
FRIDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
082, 091, 092, AND 093...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...West 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Oct 12, 1:07 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 12, 1:07 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
107 PM CDT Wed Oct 12 2022

...Updated Aviation Discussion...

.SHORT TERM...(Today through Thursday night)
Issued at 325 AM CDT Wed Oct 12 2022

Deep upper trough extends through the Northern and Central Plains
with a closed low off of the Southern CA coast. Cold front extends
generally along the Kansas Turnpike. Storms are in place along
the front and are being aided by strong 850mb theta-e advection.

Storms will continue tracking southeast along the cold front with
the better coverage remaining over Eastern KS where capping above
850mb is weaker. By 15z the front will be south of the forecast
area along with the showers and storms. As the upper trough
continues to slowly track east, deep/strong northwest flow will
setup over the Plains. Even behind the front today, we are not
looking for temps to cool much, with highs today still above
normal as they top out in the mid 70s. This will be due to deep
mixing and good downslope conditions. Another surge of cooler air
will come down tonight into Thu and will finally bring some
slightly below normal temps for Thu with highs around 70. See fire
weather section below for what will be the main story the next 2
days.

.LONG TERM...(Friday through Tuesday)
Issued at 325 AM CDT Wed Oct 12 2022

By 12z Fri the deep upper low will still be situated over the
Great Lakes region with the weaker upper low still spinning off of
the Southern CA coast. Mid and lower level flow will become more
westerly for Fri which will bring even more downslope and good
mixing. This will allow above normal highs to quickly return to
the region with readings in the upper 70s to around 80. For Fri
night into Sat, models still agree on some weak upper energy
sinking south into the Great Basin and at the same time, the
closed low that has been off of the Southern CA coast, will start
tracking east and will be over the Desert Southwest by Sat
evening. As this occurs, a warm front is still expected to lift
north and setup across central/northern OK by Sat evening, and may
bring a storm or two to extreme southern KS. However, confidence
is increasing that the better chances will be south of the OK/KS
border.

Still looking like the better precip chances will be
across the Southern Plains for the Sun-Mon time frame as the Upper
low shears out as it progresses east. Another shot of slightly
cooler air will spill down into the area on Sun night into Mon and
will bring some below normal temps to start the work week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 104 PM CDT Wed Oct 12 2022

VFR conditions will prevail the next 24 hours across central,
south-central, and southeast KS. The main aviation concern will be
stout/gusty northwest winds this afternoon into the early evening,
and again by Thursday mid to late morning.

&&

.FIRE WEATHER...
Issued at 325 AM CDT Wed Oct 12 2022

Very high grassland fire danger will be in place for both this
afternoon and Thu afternoon.

Winds will flip around to the northwest today which will allow
much drier air to move into the area. For this afternoon we are
looking at RH values in the teens to around 20% for much of the
region. The good news is that we are not looking for winds nearly
as strong as Tue. Nevertheless, very high grassland fire danger
will be in place area wide.

Dry airmass will remain in place for Thu, with afternoon RH values
around 20%. Northwest/west winds will be stronger, with sustained
speeds around 20-25 mph with gusts up to 35 mph. This will keep
very high grassland fire danger in place with the possibility of
even some extreme values. Outdoor burning both today and Thu is
highly discouraged and folks need to be mindful of anything that
may cause a spark.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    78  47  74  45 /   0   0   0   0
Hutchinson      76  45  73  43 /   0   0   0   0
Newton          76  45  71  43 /   0   0   0   0
ElDorado        76  45  72  42 /  10   0   0   0
Winfield-KWLD   77  46  75  45 /  10   0   0   0
Russell         76  44  70  42 /   0  10   0   0
Great Bend      76  45  71  43 /   0   0   0   0
Salina          75  45  71  42 /   0  10   0   0
McPherson       75  45  71  42 /   0   0   0   0
Coffeyville     77  45  75  43 /  10   0   0   0
Chanute         75  47  72  41 /  10   0   0   0
Iola            74  45  71  41 /  10   0   0   0
Parsons-KPPF    76  47  73  41 /  10   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...ADK
FIRE WEATHER...RBL
Hazardous weather outlook, Oct 12, 7:03 AM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
703 AM CDT Wed Oct 12 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-131215-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
703 AM CDT Wed Oct 12 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Very high grassland fire danger will be in place area wide this
afternoon and early evening. Outdoor burning is highly discouraged.
Be mindful of anything that may cause a spark.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Very high grassland fire danger will also be in place area wide on
Thursday afternoon and early evening. Outdoor burning is highly
discouraged. Be mindful of anything that may cause a spark.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 12:35 AM CDTSpecial Weather StatementICTLincoln40 min
Oct 12, 2:54 AM CDTSpecial Weather StatementICTChase51 min
Oct 12, 3:03 AM CDTSpecial Weather StatementICTSedgwick42 min
Oct 12, 3:38 AM CDTSpecial Weather StatementICTButler, Chase, Greenwood52 min
Oct 12, 4:29 AM CDTSpecial Weather StatementICTGreenwood, Woodson46 min
Oct 12, 4:58 AM CDTSpecial Weather StatementICTAllen, Elk, Neosho, Wilson, Woodson47 min
Oct 12, 5:28 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson32 min
Oct 12, 5:59 AM CDTSpecial Weather StatementICTLabette, Montgomery, Neosho31 min

Nearby

Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.